Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Muscular pain for a patient with Fibromyalgia - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
User :   I'm a 48 year old male and I generally walk about 3-5 miles per day for exercise. For about the past two months, I've started having a generalized "pins & needles" / itching feeling that will typically start about 1-2 miles into my walking. This will usually start in my forehead, then gradually increase in intensity and work it's way down into my full torso, front and back, then into my legs. This will last anywhere from 5 to 10 minutes, then tapper off and will generally be over by the time I complete my walking. This seems to be very repeatable and I can almost tell when and where during my walking that this will begin and end. I'm not sure if this is body heat / sweat related (it's very cold outside right now) or something else. This has also happened to a lesser degree after I've been laying in bed at night watching TV for a few hours before going to sleep.
I haven't changed my diet, laundry detergent, etc.. recently, so I don't believe it's a reaction to an external source or life style change (?) Any ideas or information on what might be causing this would be greatly appreciated.
Doctor :   let me read ur query
Doctor :   let me know your height , weight as well as ur occupation?
Doctor :   also mention your other medical conditions and medications that u r on?
User :   I am 6'-3", 220 lbs. and I am a Product Support Engineer for a semiconductor equipment manufactring company. I have Fibromyalgia, and take many vitamin suppliments every day (You name it, I probably take it.) I also take Clomazepam 1/day, Hypothyroid medication, and Cortisol suppliments as percribed by my Fibro Specialist.
Doctor :   So do u have pain or sensory disturbances anywhere in the body?
Doctor :   are u there ?
User :   Yes, I often have Fibro related muscle pain, but this seems to be unrelated to the "pins & needles" condition that I've described. I forgot to mention that I also take Norco 10/325 (Hydrocodone) as needed when the pain gets bad, but I generally keep this to a minimum and on an as needed basis.
Doctor :   ok
Doctor :   do u have arthritis like issues in the shoulder or hip ?
User :   No. Not that I'm aware of.
Doctor :   the symptoms of pins and needles could be due to asssociated neuropahty ( pressure on the nerves near the spine)
Doctor :   you should get evaluated with a Xray of the spine to rule out osteoarthritis of the spine
User :   Would this be consistant with the very predictable timing of these occurances, or would this be more likely to be present all of the time?
Doctor :   also an MRI to check for spine involvement
Doctor :   this kind of neuropathic symptoms can persisit
User :   Ok. I guess I'll make an appointment with my GP. Do you think this could be anything more serious like MS or Diabetes?
Doctor :   no
Doctor :   not that kind of disorders
Doctor :   this is due to age related issues
User :   Ok. Thank you for your input doctor. Much appreciated.
Doctor :   you are welcome
Doctor :   have a great new year
Doctor :   take care and hope u get all ur issues solved soon
User :   Thank you. Happy new year to you as well.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor